# SDR DXTA2014032005693

- Difficulty date: March 19, 2014
- Submitted: March 24, 2014
- Operation: Air carrier
- Aircraft: N599QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605714
- Aircraft time: 6,120 hours, 4,705 cycles
- System (JASC): 2730 · Elevator Control System
- Part: Circuit Board
- Part number: 65183517
- Part serial: 1148
- Condition: Failed
- Part time: 127 hours, 86 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: S, P, F
- Precautionary procedure: A

## Discrepancy

FIVE MINUTES AFTER TAKEOFF, CLIMBING THROUGH 11000 AT 220KIAS,  AUTOPILOT ENGAGED, PITCH TRIM ANNUNCIATOR APPEARED ON THE PF.  DISCONNECTING THE AUTOPILOT REVEALED ABOUT 15 LBS OF NOSE UP ELEVATOR CONTROL PRESS REQUIRED TO MAINTAIN LEVEL FLIGHT.  NEITHER ELEC TRIM SWITCH WOULD MOVE TRIM.  MANUAL TRIM ATTEMPT ALSO INEFFECTIVE IN CHANGING TRIM.  THE ELEVATOR TRIM WAS JAMMED IN BOTH DIRECTIONS.  COMPLIED WITH EMERGENCY JAMMED TRIM CHECKLIST & LANDED WITH TRIM 1/2 INCH FWD OF THE TAKEOFF RANGE.  ON TAXI BACK I FELT THE TRIM WHEEL SUDDENLY MOVE A QUARTER TURN & IT APPEARS TO FUNCTION NORMALLY.  FLIGHT CONDITIONS WERE WELL OUTSIDE ICING CONDITION PARAMETERS.  PERFORMED A VISUAL AND TENSION CHECK OF THE ELEVATOR TRIM CABLES. NO DEFECTS NOTED. RING-OUTS OF THE CAPAINS AND CO-PILOT'S ELEVATOR TRIM SWITHES CHECK GOOD. REMOVED AND REPLACED THE PC BOARD IAW MM 24-51-00. REMOVED AND REPLACED THE ELEVATOR TRIM ACTUATOR MOUNT IAW MM 27-32-04. PERFORMED TRIM WHEEL ADJUSTMENT. ALL FUNCTION AND OPS TESTS GOOD IAW MM 27-31-00.
